4 doctors weighed in:

I am 38 years old with collitis and use augmentin (amoxicillin and clavulanate) due to sinusitis. At the 4th day i had severe diarrhea (5-6 times in the morning). What to do?

4 doctors weighed in
Dr. Steven Dankle
ENT - Head & Neck Surgery
2 doctors agree

In brief: Ccommon side effect

Diarrhea is a common side effect of augmentin (amoxicillin and clavulanate).
The frequency that you describe however is severe enough to warrant at least temporary discontinuation of the antibiotic for a day or two. If diarrhea is accompanied by severe cramping or evidence of blood in stool seek immediate medical attention. Concurrent use of probiotics or yogurt can help reduce risk of diarrhea with antibiotics.

In brief: Ccommon side effect

Diarrhea is a common side effect of augmentin (amoxicillin and clavulanate).
The frequency that you describe however is severe enough to warrant at least temporary discontinuation of the antibiotic for a day or two. If diarrhea is accompanied by severe cramping or evidence of blood in stool seek immediate medical attention. Concurrent use of probiotics or yogurt can help reduce risk of diarrhea with antibiotics.
Thank
Dr. Joshua Rosenthal
ENT - Head & Neck Surgery

In brief: Probiotic

Definetly add a probiotic to any antibiotics you are taking.
You should definetly speak with your GI doctor and discuss.

In brief: Probiotic

Definetly add a probiotic to any antibiotics you are taking.
You should definetly speak with your GI doctor and discuss.
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified, Internal Medicine
40 years in practice
2M people helped
Continue
111,000 doctors available